| Catalog Number |
175818 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
Discomfort (2330)
| Date of Event |
01/20/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that the three foley catheter from the same lot, all of which resulted in unexpected balloon deflation after insertion.Prior to insertion, nursing staff performed balloon integrity check and confirmed the retention balloon was intact and able to retain water.However, upon follow up assessment after balloon failure, a small hole was identified in the catheter, suggesting a potential defect not detectable during the pre-insertion balloon test.This defect required repeated catheter replacement and reinsertion, increasing patient discomfort and risk of complications.No medical intervention was reported.
Event or Problem Description
It was reported that indwelling foley catheters from lot ngkp1715 had presented a suspected catheter integrity defect that had affected product performance and patient safety.The issue had occurred with three (3) foley catheters from the same lot that had been inserted on (b)(6) 2026, (b)(6) 2026, and (b)(6) 2026, all of which had resulted in unexpected balloon deflation after insertion.Prior to insertion, nursing staff had performed a balloon integrity check and had confirmed that the retention balloon was intact and able to retain water.However, upon follow up assessment after the balloon failures, a small hole had been identified in the catheter, suggesting a potential defect that had not been detectable during the pre insertion balloon test.This defect had required repeated catheter replacement and reinsertion, increasing patient discomfort and the risk of complications.No medical intervention was reported.Reference: mw5183114, mw5183115 and mw5183116.
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation the reported event is addressed within the labeling as it states: visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or any imperfection or surface deterioration is observed, do not use.Warning: on catheter, do not use ointments or lubricants having a petroleum base.They will damage the catheter and may cause balloon to burst.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.No additional actions can be taken at this time.Correction: d.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.